Taking paracetamol every time you teeter on the brink of death

Slightly exceeded the dose of paracetamol for a few days or weeks gives you a greater chance to bring themselves up to death, than one big overdose, as shown by a new study. This is partly why, when people resort to such "chess overdoses, doctors are not always able to detect the problem to help.

Paracetamol is one of the most common drugs in the world. But his familiarity makes you forget the fact that this is a very strong medication, and taking only a little more than the recommended dose, you can get a potentially deadly liver disease. Overdose of tylenol are the leading cause of acute liver failure in the United States, resulting in 26,000 hospitalizations and 500 deaths per year.

There is an antidote for poisoning by acetaminophen, known as N-acetyl cysteine (NAC). The sooner it is taken, the more effectively it prevents severe complications and death. But chess overdose often leads to a delay in treatment because they are more difficult to diagnose than a one-time increase of the norm. On the one hand, people who face a slow overdose of paracetamol may not know what symptoms it causes the drug - for example, abdominal pain, nausea and vomiting, so they don't report it, turning in an ambulance.

Secondly, the doctors can't find a high enough level of paracetamol in organisms in these patients to detect this medication as a problem.

Read also: Paracetamol threat to the kidneys

Safe dose of paracetamol for adults is a maximum of 3-4 grams (3000-4000 mg) a day, but it is not far from doses can cause liver damage, from 7 g or more.

Subscribe to new posts: